Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 138, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 13, 2005, 6:44 PM EDT for Hamilton County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2005, 6:44 PM EDT (22:44 UTC)
- Expired
- Aug 13, 2005, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:21 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 13, 4:21 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 421 PM EDT SAT AUG 13 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... NAM AND GFS SHOWING SOME DISAGREEMENT IN PLACEMENT/MOVEMENT OF FRONT DURING THE NEXT 36-48 HRS. GFS HAS TRENDED THE MOST CONSISTENTLY OVER THE LAST SEVERAL RUNS. HOWEVER...CONFIDENCE IS RATHER LOW WITH REGARDS TO PLACEMENT AND INTENSITY OF THE SFC WAVES IT IS DEVELOPING ALONG THE FRONT. HAVE THUS ADJUSTED THE FORECAST THIS SHORT TERM TO WEIGH MORE TOWARD THE GFS IN REGARDS TO FRONTAL POSITION...BUT NOT IN REGARDS TO POPS AND QPF DUE TO UNCERTAINTY WITH DEVELOPMENT OF ANY FRONTAL WAVES. FOR TONIGHT...FRONTAL SYSTEM CURRENTLY POSITIONED TO OUR N AND NW SHOULD PUSH SLOWLY SOUTHEASTWARD OVERNIGHT. THE BEST CHC FOR PRECIP WILL BE DURING THE EVENING HOURS. COVERAGE SHOULD TALE OFF SOMEWHAT DURING THE OVERNIGHT HOURS. SCATTERED NATURE OF CONVECTION...GIVEN THE MARGINAL DYNAMIC FORCING SHOULD FIT BETTER WITH CHC POPS COVERAGE. FOR SUNDAY AND SUNDAY NIGHT...FRONT SHOULD MOVE DOWN INTO THE ILN FA. GFS SHOWING A BIT MORE IN THE WAY OF BOUNDARY LAYER FORCING. ALTHOUGH SOMEWHAT SUSPECT...HAVE GONE WITH A MORE BLENDED POPS SOLUTION BETWEEN THE NAM AND GFS. HAVE THUS INCREASED THE POPS FOR SUNDAY AFTERNOON TO THE LIKELY CATEGORY ACROSS THE CENTER TWO THIRDS OF OUR FA. FRONT SHOULD CONTINUE TO MOVE SLOWLY TO THE SE SUNDAY NIGHT...ALLOWING FOR A DECREASE CHC POPS AS THE NIGHT PROGRESSES. && .LONG TERM (MONDAY THROUGH SATURDAY)... LOOKS LIKE FRONTAL BOUNDARY SHOULD BE SITUATED SOMEWHERE ALONG OR JUST SOUTH OF THE OHIO RIVER MONDAY. GIVEN LACK OF ANYTHING TO REALLY PUSH IT THROUGH THOUGH...THINK MODELS ARE PUSHING FRONT TOO FAR SOUTH AND PREFER HPC SOLUTION OF SLOWLY LIFTING BOUNDARY BACK NORTH ACROSS THE AREA THROUGH MID WEEK. THEREFORE...WITH FRONT IN THE VICINITY...WILL GENERALLY GO WITH SLIGHT CHANCE TO LOW CHANCE POPS MONDAY AND TUESDAY. MOST OF FA SHOULD THEN BE WARM SECTORED FOR WEDNESDAY AND THURSDAY WHICH SHOULD KEEP BETTER FORCING TO OUR NORTH. WILL THEREFORE MAINLY ALLOW FOR JUST A SLIGHT CHANCE OF AN AFTERNOON OR EARLY EVENING THUNDERSTORM THOSE DAYS AND TRY TO DIURNALLY DRY THINGS OUT OVERNIGHT. ALSO...WITH AREA EXPECTED TO BE IN THE WARM SECTOR...WILL GO WARMER THAN MEX GUIDANCE FOR HIGHS BOTH WEDNESDAY AND THURSDAY. STRONGER COLD FRONT THEN FORECAST TO PUSH DOWN INTO AREA FRIDAY INTO FRIDAY NIGHT. THIS SHOULD BRING WITH IT A BETTER CHANCE OF PCPN ALONG WITH A COOLER/DRIER AIRMASS FOR NEXT WEEKEND. && .AVIATION (18Z-18Z)... CONVECTIVE TEMPERATURE HAS BEEN ACHIEVED...AND THUNDERSTORMS HAVE POPPED UP IN SOUTHERN OHIO AND NORTHERN KENTUCKY. CONVECTION IS CURRENTLY AWAY FROM TAF SITES...BUT ALL SITES CAN EXPECT TO HAVE A CUMULONIMBUS IN SIGHT THIS AFTERNOON AND EARLY THIS EVENING. AFTER THUNDERSTORMS DIE DOWN DIURNALLY TONIGHT...CONVECTION WILL REFORM EARLY SUNDAY AHEAD OF A SHORT WAVE. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 13, 4:58 AM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 458 AM EDT SAT AUG 13 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140857- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 458 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. CONDITIONS WILL BE A BIT TAD COOLER TODAY WITH TEMPERATURES TOPPING OUT AROUND 90. HOWEVER, THE HUMIDITY WILL BE A BIT HIGHER PRODUCING HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOON AND EVENINGS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TIPTON
In the hours before
Local storm report, Aug 13, 4:01 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 E WAPAKONETA 40.57N 84.12W
08/13/2005 0.75 INCH AUGLAIZE OH LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR ST JOHNS
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:21 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 24 min |
| Aug 13, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 27 min |
| Aug 13, 3:56 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 49 min |
| Aug 13, 5:34 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 11 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.